Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

An algorithm for computing continuous Chebyshev approximations


Authors: Zhong Qi Jing and Adly T. Fam
Journal: Math. Comp. 48 (1987), 691-710
MSC: Primary 65D15; Secondary 41A46, 41A50
DOI: https://doi.org/10.1090/S0025-5718-1987-0878700-0
MathSciNet review: 878700
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we introduce an algorithm for computing nonlinear continuous Chebyshev approximations. The algorithm is based on successive linearizations within adaptively adjusted neighborhoods. The convergence of the algorithm is proven under some general assumptions such that it is applicable for many Chebyshev approximation problems discussed in the literature. It, like the Remez exchange method, is purely continuous in the sense that it converges to a solution of a continuous Chebyshev approximation problem rather than one on a discretized set. Quadratic convergence is shown in so-called regular cases, including polynomial and nondegenerate rational approximations. We believe the algorithm is also computationally more efficient than some other algorithms. A few numerial examples are given to illustrate the basic features of the algorithm.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D15, 41A46, 41A50

Retrieve articles in all journals with MSC: 65D15, 41A46, 41A50


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1987-0878700-0
Article copyright: © Copyright 1987 American Mathematical Society